Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 64, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 4, 2017, 5:34 PM CDT for McIntosh County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2017, 5:34 PM CDT (22:34 UTC)
- Expired
- Apr 4, 2017, 6:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McIntosh County, OK, Okfuskee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 5:57 PM CDT | HAIL 1 | Hitchita, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 2:31 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 758 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
023
WUUS54 KTSA 042234
SVRTSA
OKC091-107-111-042315-
/O.NEW.KTSA.SV.W.0064.170404T2234Z-170404T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
534 PM CDT TUE APR 4 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Western McIntosh County in southeastern Oklahoma...
Southeastern Okmulgee County in northeastern Oklahoma...
Southeastern Okfuskee County in east central Oklahoma...
* Until 615 PM CDT
* At 534 PM CDT, a severe thunderstorm was located 4 miles south of
Dustin, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Henryetta... Morris...
Dewar... Schulter...
Grayson... Hanna...
Hoffman... Hitchita...
Pierce... Eram...
Vernon...
This includes Interstate 40 in Oklahoma between mile markers 237 and
255.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3569 9588 3562 9571 3555 9571 3555 9560
3514 9591 3514 9592 3515 9595 3515 9598
3529 9598 3529 9608
TIME...MOT...LOC 2234Z 206DEG 46KT 3521 9601
HAIL...1.00IN
WIND...60MPH
$$
Lacy2 follow-up statements
881
WWUS54 KTSA 042253
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
553 PM CDT TUE APR 4 2017
OKC107-042303-
/O.CAN.KTSA.SV.W.0064.000000T0000Z-170404T2315Z/
Okfuskee OK-
553 PM CDT TUE APR 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKFUSKEE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM CDT for
southeastern, northeastern and east central Oklahoma.
LAT...LON 3562 9571 3555 9571 3555 9560 3537 9578
3545 9592 3565 9579
TIME...MOT...LOC 2253Z 212DEG 54KT 3547 9579
$$
OKC091-111-042315-
/O.CON.KTSA.SV.W.0064.000000T0000Z-170404T2315Z/
McIntosh OK-Okmulgee OK-
553 PM CDT TUE APR 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN MCINTOSH AND SOUTHEASTERN OKMULGEE COUNTIES...
At 553 PM CDT, a severe thunderstorm was located 3 miles southeast of
Hoffman, moving northeast at 65 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Grayson... Hoffman...
Hitchita... Eram...
Pierce...
This includes Interstate 40 in Oklahoma between mile markers 244 and
254.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3562 9571 3555 9571 3555 9560 3537 9578
3545 9592 3565 9579
TIME...MOT...LOC 2253Z 212DEG 54KT 3547 9579
HAIL...1.00IN
WIND...60MPH
$$118
WWUS54 KTSA 042308
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
608 PM CDT TUE APR 4 2017
OKC091-111-042318-
/O.EXP.KTSA.SV.W.0064.000000T0000Z-170404T2315Z/
McIntosh OK-Okmulgee OK-
608 PM CDT TUE APR 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MCINTOSH AND
SOUTHEASTERN OKMULGEE COUNTIES WILL EXPIRE AT 615 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 900 PM CDT for
southeastern, northeastern and east central Oklahoma.
LAT...LON 3562 9571 3555 9571 3555 9560 3537 9578
3545 9592 3565 9579
TIME...MOT...LOC 2308Z 206DEG 46KT 3563 9570
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:51 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 4, 2:51 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 251 PM CDT Tue Apr 4 2017 .DISCUSSION... Vigorous upper wave currently moving out of the Texas panhandle will approach from the west this afternoon/evening with the threat for severe weather. Surface low was located east of Fredrick with a warm front extending into northeast Oklahoma. As surface low tracks northeast, warm front is forecast to lift north to near I-44 by mid/late afternoon. Strong to severe thunderstorms will likely develop near the frontal boundary across northeast Oklahoma by late afternoon as cap continues to erode with strong surface heating. Moderate instability, coupled with strong shear, will initially support a large hail threat with storms transitioning to a hail/damaging wind threat as convective line moves into northwest Arkansas this evening. There is a limited tornado threat with any supercells that develop near the warm front across NE OK, however the main inhibiting factor remains the lack of deeper low level moisture. Main severe threat will end shortly after midnight as storms move east of northwest Arkansas. Behind departing system, cold/breezy conditions are expected into the day Wednesday with scattered showers across NE OK/NW AR. Surface high settles over the region Thursday night and with clear skies a freeze appears likely over portions of Eastern Oklahoma and northwest Arkansas early Friday morning. Upper ridge begins to build back into the Southern Plains Friday into the early part of the weekend with warmer conditions. Strong upper jet streak will move out of the desert southwest during the day Sunday with showers/thunderstorm chances increasing along approaching Pacific front Sunday night into Monday. && .PRELIMINARY POINT TEMPS/POPS... TUL 48 63 42 66 / 80 30 10 0 FSM 54 63 42 67 / 80 40 10 0 MLC 52 66 41 69 / 70 20 10 0 BVO 45 63 36 68 / 80 30 10 0 FYV 48 56 36 61 / 80 50 10 0 BYV 50 56 41 60 / 80 50 10 0 MKO 50 62 40 67 / 80 30 10 0 MIO 48 60 39 62 / 80 50 10 0 F10 50 64 41 68 / 60 20 10 0 HHW 52 66 41 70 / 50 10 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....12
Hazardous weather outlook, Apr 4, 5:07 PM CDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 507 PM CDT Tue Apr 4 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 507 PM CDT Tue Apr 4 2017 ...Severe Storms This Evening...Large Hail Primary Threat...Especially NE OK. This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. TORNADO. RISK...Elevated. AREA...Northeast Oklahoma. ONSET...Late Afternoon or Early Evening. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Northeast Oklahoma. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma. ONSET...This Evening. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast OKlahoma. ONSET...After Midnight. DISCUSSION... Scattered severe thunderstorms remain ongoing late this afternoon across parts of northeast Oklahoma as an area of low pressure continues to lift northeast along with attendant surface boundaries. Golf ball size hail will be possible...however a few storms may take on a supercell structure and will have potential to produce baseball size hail...along with a tornado or two into the evening hours...mainly across northeast Oklahoma. Severe weather will continue into the evening and spread east as the aforementioned features track that direction. Storms that spread into western Arkansas this evening. will encounter a less favorable environment as instability will be less across these areas. However...the passing strong storm system will help maintain the risk of severe weather through the evening hours. The severe weather potential will end around midnight. Locally heavy rainfall is possible north of Interstate 40 this evening into tonight as widespread rains develop. A strong cold front will follow the storms system with strong northerly winds spreading into the region tonight behind the boundary. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...High Wind Potential. THURSDAY and FRIDAY...No Hazards. SATURDAY...High Wind Potential. SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Gusty winds and much cooler temperatures will prevail on Wednesday. Temperatures will warm by the weekend with gusty southerly winds returning on Saturday. Thunderstorm chances return by early next week. weather.gov/tulsa Contains additional information.
In the hours before
Local storm report, Apr 4, 5:16 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 3 ENE JENKS 36.04N 95.92W
04/04/2017 E1.00 INCH TULSA OK PUBLIC
&&
AEJSpecial weather statement, Apr 4, 5:16 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
516 PM CDT TUE APR 4 2017
OKZ054-055-060-042245-
Tulsa OK-Osage OK-Washington OK-
516 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...SOUTHWESTERN
WASHINGTON AND NORTHERN TULSA COUNTIES UNTIL 545 PM CDT...
At 516 PM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Walnut Creek State Park to 3
miles southwest of Sand Springs. Movement was northeast at 50 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Northwestern Tulsa... Sand Springs...
Owasso... Skiatook...
Collinsville... Sperry...
Ramona... Avant...
Vera... Turley...
Gray...
A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.
LAT...LON 3663 9590 3633 9581 3625 9581 3607 9610
3608 9618 3636 9627
TIME...MOT...LOC 2216Z 224DEG 45KT 3632 9622 3611 9615Local storm report, Apr 4, 5:17 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
517 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL TULSA 36.13N 95.92W
04/04/2017 E1.75 INCH TULSA OK PUBLIC
65TH AND MEMORIAL
&&
AEJSpecial weather statement, Apr 4, 5:18 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
518 PM CDT TUE APR 4 2017
OKZ065-066-042245-
Okmulgee OK-Okfuskee OK-
518 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR OKMULGEE AND EAST CENTRAL
OKFUSKEE COUNTIES UNTIL 545 PM CDT...
At 517 PM CDT, a strong thunderstorm was located 4 miles west of
Henryetta, moving northeast at 55 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Okmulgee... Henryetta...
Morris... Dewar...
Schulter... Grayson...
Preston... Okmulgee State Park...
Pharoah... Bald Hill...
Bryant... Hectorville...
This includes Interstate 40 in Oklahoma between mile markers 226 and
241.
A severe thunderstorm watch remains in effect until 900 PM CDT for
southeastern, northeastern and east central Oklahoma.
LAT...LON 3586 9593 3586 9577 3573 9577 3572 9571
3567 9571 3556 9582 3554 9582 3538 9597
3537 9598 3536 9598 3534 9600 3543 9619
TIME...MOT...LOC 2217Z 211DEG 49KT 3546 9605Local storm report, Apr 4, 5:31 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
531 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL TULSA 36.13N 95.92W
04/04/2017 E1.00 INCH TULSA OK TRAINED SPOTTER
41ST AND GARNETT
&&
AEJLocal storm report, Apr 4, 5:34 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
534 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL TULSA 36.13N 95.92W
04/04/2017 E1.00 INCH TULSA OK TRAINED SPOTTER
61ST AND MEMORIAL
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:36 AM CDT | River Flood Warning | TSA | Ottawa | 4 days |
| Apr 4, 3:46 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 44 min |
| Apr 4, 4:06 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 39 min |
| Apr 4, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa, Wagoner | 38 min |
| Apr 4, 4:34 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 41 min |
| Apr 4, 4:47 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 43 min |
| Apr 4, 4:52 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 21 min |
| Apr 4, 5:16 PM CDT | Special Weather Statement | TSA | Tulsa | 29 min |
| Apr 4, 5:18 PM CDT | Special Weather Statement | TSA | Okmulgee | 27 min |
| Apr 4, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 40 min |
| Apr 4, 5:23 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 52 min |
| Apr 4, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 46 min |
| Apr 4, 5:32 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa, Wagoner | 28 min |
| Apr 4, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 34 min |
| Apr 4, 6:00 PM CDT | Special Weather Statement | TSA | Mayes, Rogers, Wagoner | 45 min |
| Apr 4, 6:03 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg | 42 min |
| Apr 4, 6:04 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 26 min |
| Apr 4, 6:06 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 39 min |
| Apr 4, 6:08 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Wagoner | 37 min |
| Apr 4, 6:25 PM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Apr 4, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Muskogee, Sequoyah, Wagoner | 48 min |
| Apr 4, 6:29 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 46 min |
| Apr 4, 6:31 PM CDT | Special Weather Statement | TSA | Latimer | 29 min |
| Apr 4, 6:33 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 42 min |
| Apr 4, 6:40 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Muskogee, Pittsburg, Sequoyah | 35 min |
| Apr 4, 6:43 PM CDT | Special Weather Statement | TSA | Cherokee | 32 min |
| Apr 4, 6:58 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.